Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 177, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 27, 2021, 4:01 PM CDT for Fulton County, Izard County, Sharp County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 4:01 PM CDT (21:01 UTC)
- Expired
- May 27, 2021, 4:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fulton County, AR, Izard County, AR, Sharp County, AR
The radar
The Little Rock radar (KLZK), 166 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
828
WUUS54 KLZK 272101
SVRLZK
ARC049-065-135-272145-
/O.NEW.KLZK.SV.W.0177.210527T2101Z-210527T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
401 PM CDT Thu May 27 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Northeastern Izard County in north central Arkansas...
Southeastern Fulton County in north central Arkansas...
Central Sharp County in north central Arkansas...
* Until 445 PM CDT.
* At 401 PM CDT, a severe thunderstorm was located over Horseshoe
Bend, or 8 miles south of Salem in Fulton County, moving east at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cherokee Village... Salem in Fulton County...
Ash Flat... Horseshoe Bend...
Highland in Sharp County... Hardy...
Oxford... Franklin...
Ballard... Myron...
Agnos... Heart...
Glencoe... Morriston...
Wheeling... Kittle...
Saddle... Salem Airport...
Sitka... Wiseman...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3619 9189 3635 9193 3644 9141 3614 9141
TIME...MOT...LOC 2101Z 257DEG 22KT 3625 9177
HAIL...1.00IN
WIND...60MPH
$$
Cavanaugh2 follow-up statements
277
WWUS54 KLZK 272121
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
421 PM CDT Thu May 27 2021
ARC049-065-135-272145-
/O.CON.KLZK.SV.W.0177.000000T0000Z-210527T2145Z/
Izard AR-Fulton AR-Sharp AR-
421 PM CDT Thu May 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN IZARD...SOUTHEASTERN FULTON AND CENTRAL SHARP
COUNTIES...
At 421 PM CDT, a severe thunderstorm was located over Ballard, or
near Ash Flat, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cherokee Village... Ash Flat...
Horseshoe Bend... Highland in Sharp County...
Hardy... Ballard...
Myron... Agnos...
Heart... Kittle...
Sitka... Center...
Ozark Acres...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3617 9172 3626 9173 3633 9172 3636 9141
3614 9141
TIME...MOT...LOC 2121Z 257DEG 18KT 3626 9169
HAIL...1.00IN
WIND...60MPH
$$
Cavanaugh918
WWUS54 KLZK 272136
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
436 PM CDT Thu May 27 2021
ARC049-065-135-272145-
/O.EXP.KLZK.SV.W.0177.000000T0000Z-210527T2145Z/
Izard AR-Fulton AR-Sharp AR-
436 PM CDT Thu May 27 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN IZARD...
SOUTHEASTERN FULTON AND CENTRAL SHARP COUNTIES WILL EXPIRE AT 445 PM
CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm. A
flash flood warning remains in effect for portions of Fulton and
Sharp Counties.
LAT...LON 3617 9172 3626 9173 3633 9172 3636 9141
3614 9141
TIME...MOT...LOC 2135Z 262DEG 27KT 3626 9153
$$
CavanaughWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:52 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 27, 2:52 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 252 PM CDT Thu May 27 2021 .SHORT TERM...Tonight Through Saturday As of this writing, scattered to widespread convection was occurring from north central Oklahoma east-northeastward into central Illinois. Behind the convection, a strong cold front extended from the Texas panhandle northeastward through north central Oklahoma into northwest Missouri. This morning's runs of the short-term models have been gelling into general agreement showing that the aforementioned convection will continue to slowly sink southward into northwest Arkansas the next few hours as the cold front approaches the state. The convection will then move southeastward across the state from this evening through mid-Friday morning before dissipating and exiting the state to the south ahead of the progressive cold front. All modes of severe weather continue to be possible with the advancing convection including: flooding rains, large hail, damaging winds, and possibly a tornado or two. Throughout the day on Friday, northwest flow will develop across the forecast area in the wake of the departing progressive cold front and strong high pressure building into Arkansas from the west. This northwest flow will usher much drier air into the forecast area that will continue into Saturday causing surface dew points to drop down into the lower 50s across the northern portion of the state with mid 50s over the southern portion of the state by Saturday for much lower humidities across the board. Highs Friday afternoon will generally range from near 70 over the northern higher terrain to the mid 80s over the far south. Highs Saturday afternoon will range from the mid 60s over the northern higher terrain to the upper 70s over the far south. && .LONG TERM...Saturday Night Through Thursday Not a lot of wholesale changes are being made to the extended forecast. The period will begin with cooler and drier air making its way into the state. The weather on Sunday is still looking to be quite pleasant, with highs in the 70's statewide. A weak disturbance will begin to push into the area late Sunday, and will result in increasing rain chances across the region on Memorial day, mainly across the northwest. By Tuesday the upper level ridge will break down and a broad trof will begin to replace it. Severeal upper level disturbances will push across the area, while a return flow develops from the Gulf. As a result, rain chances will remain in the forecast thru the remainder of the period. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 67 77 51 72 / 80 20 0 0 Camden AR 70 84 59 77 / 80 60 10 10 Harrison AR 60 70 48 69 / 90 10 0 0 Hot Springs AR 67 83 56 76 / 80 40 10 10 Little Rock AR 70 82 56 74 / 80 40 10 0 Monticello AR 73 84 59 75 / 70 60 10 10 Mount Ida AR 66 82 55 76 / 80 30 10 10 Mountain Home AR 62 72 49 69 / 90 10 0 0 Newport AR 70 78 54 71 / 80 30 10 0 Pine Bluff AR 71 84 58 75 / 80 60 10 10 Russellville AR 67 81 54 75 / 90 20 10 0 Searcy AR 68 80 54 73 / 80 30 10 0 Stuttgart AR 72 83 57 73 / 80 60 10 0 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...19 / Long Term...53
Hazardous weather outlook, May 27, 2:56 PM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 256 PM CDT Thu May 27 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-282000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 256 PM CDT Thu May 27 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight Scattered to numerous showers and thunderstorms are expected to affect much of Arkansas through tonight. Storms initially over the northwest part of the state will eventually develop into a thunderstorm complex that will move southeastward through the state tonight into early Friday. While all modes of severe weather will be possible, the primary concerns will be damaging winds and heavy rainfall. Isolated tornadoes cannot be ruled out along the leading edge of the line of storms. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday Thunderstorm chances will remain in the forecast Friday morning, mainly across the southeast third of state. Organized severe weather is not expected. Thunderstorms chances return to the forecast heading into the middle of next week. .Spotter Information Statement... Spotter activation may be needed late today and tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, May 27, 3:07 PM CDT, 54 minutes before
Special Weather Statement National Weather Service Little Rock AR 307 PM CDT Thu May 27 2021 ARZ005-006-272100- Baxter AR-Fulton AR- 307 PM CDT Thu May 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAXTER AND NORTHWESTERN FULTON COUNTIES UNTIL 400 PM CDT... At 307 PM CDT, Doppler radar was tracking a strong thunderstorm near Ott, or 16 miles northeast of Mountain Home, moving east at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Salem in Fulton County... Viola... Sturkie... Flint Springs... Ott... Moko... Vidette... Fryatt... Camp... Gepp... Norfork Lake... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3650 9164 3639 9166 3638 9221 3650 9222 TIME...MOT...LOC 2007Z 264DEG 23KT 3645 9211 Cavanaugh
Special weather statement, May 27, 3:43 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Little Rock AR
343 PM CDT Thu May 27 2021
ARZ006-015-272130-
Fulton AR-Izard AR-
343 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL IZARD AND FULTON
COUNTIES UNTIL 430 PM CDT...
At 343 PM CDT, Doppler radar was tracking a strong thunderstorm over
Byron, or 8 miles southwest of Salem in Fulton County, moving
northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Cherokee Village... Salem in Fulton County...
Horseshoe Bend... Hardy...
Oxford... Bexar...
Byron... Flint Springs...
Agnos... Heart...
Moko... Glencoe...
Morriston... Fryatt...
Union... Wheeling...
Saddle... Salem Airport...
Mitchell... Wiseman...
LAT...LON 3634 9146 3633 9147 3634 9156 3633 9157
3628 9157 3620 9194 3626 9203 3631 9206
3650 9181 3650 9163
TIME...MOT...LOC 2043Z 241DEG 21KT 3629 9193
CavanaughSpecial weather statement, May 27, 3:47 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Little Rock AR
347 PM CDT Thu May 27 2021
ARZ007-014>016-272130-
Stone AR-Independence AR-Sharp AR-Izard AR-
347 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STONE...NORTHWESTERN
INDEPENDENCE...SOUTHEASTERN IZARD AND SOUTHERN SHARP COUNTIES UNTIL
430 PM CDT...
At 346 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cushman, or 11 miles northwest of Batesville, moving northeast at 35
mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Cave City... Cushman...
Mount Pleasant... Sidney...
Croker... Stella...
Evening Shade... Bethesda...
Maxville... Center...
Calamine... Poughkeepsie...
Nelsonville... Lafferty...
Sandtown...
LAT...LON 3614 9143 3603 9135 3576 9179 3589 9194
3618 9157
TIME...MOT...LOC 2046Z 228DEG 31KT 3588 9180
CavanaughThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:07 PM CDT | Special Weather Statement | LZK | Fulton | 53 min |
| May 27, 3:43 PM CDT | Special Weather Statement | LZK | Fulton | 47 min |
| May 27, 3:47 PM CDT | Special Weather Statement | LZK | Independence | 43 min |
| May 27, 4:30 PM CDT | Flash Flood Warning | LZK | Fulton, Sharp | 60 min |
| May 27, 4:39 PM CDT | Special Weather Statement | LZK | Boone, Marion | 51 min |
| May 27, 4:44 PM CDT | Special Weather Statement | LZK | Randolph | 46 min |
| May 27, 5:14 PM CDT | Special Weather Statement | LZK | Lawrence | 46 min |
| May 27, 6:39 PM CDT | Special Weather Statement | LZK | Independence | 51 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.